MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231418
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical devices medical devices: pt medications: hydrochlorothiazide, lotrisone, levothyroxine, prilosec, anacin, lisinopril, flomax, norvasc, and lipitor.The review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020, the patient was being implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.It was reported that after five attempts of reconstraining and repositioning the gore® excluder® aaa endoprosthesis (rlt281418/21067318), the physician noticed under fluoroscopy that the lock pin wire had protruded out of the olive tip and appeared to be penetrating the aorta.The physician was ok with the position of the device and decided to fully deploy the device.Fluoroscopy was done after deployment at several angles, there was no evidence of a ruptured aorta or complete/full penetration through the aorta and no contrast outside the aorta.The device was deployed in accurate place and there was no further sequela.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Addition h6-code 213: the device was returned to gore for evaluation.Per gore engineering a visual inspection of the leading end of the device did not reveal any damages to the olive.Based on the findings from the evaluation, because the device has been deployed, the physician¿s observation that, under fluoroscopy, the lock pin wire had protruded out of the olive tip could not be confirmed.The physician¿s observation that the lock pin wire appeared to be penetrating the aorta could not be confirmed.The likely cause for the reported lock pin becoming dislodged from the leading olive could not be determined with the available information.Addition h6: code 67.Addition according to the gore® excluder® aaa endoprosthesis instructions for use, warning: do not constrain/reopen the trunk device more than two times during a procedure.Device and/or catheter damage may occur.The ifu also states that the proximal aortic neck angulation should be less or equal to 60º.
 
Event or Problem Description
Reportedly the case was in an angled aortic neck.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9693172
Report Number3007284313-2020-00040
Device Sequence Number19438723
Product Code MIH
UDI-Device Identifier00733132622399
UDI-Public00733132622399
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model NumberRLT231418
Device Catalogue NumberRLT231418
Device Lot Number21067318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight109